Another Potential SSRI-related Death

“After taking one Wellbutrin, I had one of the worst emotional days of my life.”

People need to know antidepressants’ risks

I found the March 23 Dispatch article “FDA wants new warnings about antidepressants’’ to be very interesting and timely. I take this opportunity to point out that adverse reactions to antidepressants are not limited to children and teenagers.

During a stressful time in my life in 2000, I took Zoloft for a few months with no adverse reaction. However, in summer 2002, I began taking Wellbutrin in an attempt to quit smoking. I became extremely depressed, overly emotional, moody, borderline suicidal and lost the ability to concentrate on even the simplest tasks — not my typical self at all.

It took about three weeks to realize the Wellbutrin might be the culprit, and I gradually weaned myself off of it.

In spring 2003, I decided to attempt to quit smoking again and thought I would give Wellbutrin another shot. After taking one pill, I had one of the worst emotional days of my life. I then had no doubt it was the Wellbutrin and stopped taking it immediately.

The March 19 Dispatch article about the suicide of Lt. Brandon Ratliff mentioned that he had begun taking antidepressants earlier that week. I didn’t know Ratliff well, but I did know him, and he always struck me as being a very even-keeled, happy, upbeat person. The news of his suicide came as a total shock, and I can’t help but wonder what role antidepressants may have played in it. I extend my sincerest condolences to Ratliff’s family, friends and co-workers.

Our drug-enthralled society is quick to believe that there’s a pill to cure every ill, even unhappiness. Many physicians are too quick to prescribe antidepressants, and many patients are too quick to ask for them and accept them. I urge anyone who is taking or considering taking antidepressants to learn all you can about them, and if you (or your family members) think you are experiencing adverse psychological reactions, call your doctor immediately. Yes, for some people they’re the greatest thing since sliced bread, but they’re not for everyone.

JORDANA FABER
Gahanna

453 total views, no views today

Addictive Problems with Viagra

“Viagra cost me a marriage of 45 years, my home, the respect of my family and the full use and enjoyment of a healthy normal life.”

wanted to share my story and see if anyone else has had the problems that I have had after an addictive use of the drug Viagra.

By way of introduction, my name is Travis L. Crim. I am a Caucasian male 67 years old. At age 60, I embarked on a form of martial art known as Hap Ki Do. At age 65, I earned my green belt.

Along the way of martial arts, I tried Viagra. I personally found it to be very addictive which led to other addictions. I personally found it psychotic and a complete change of personality. I was very defiant to anyone who tried to talk sense into my head. I followed the directions on the bottle of Viagra at the time which said “use as needed”. I have no doubt that my obsession with Viagra caused me to have what was termed a massive stroke.

My story of my adventure with Viagra will raise eyebrows. It is not of the faint of heart. It would make great to shower congressional testimony in addition to the stroke, Viagra cost me a marriage of 45 years, my home, the respect of my family and the full use and enjoyment of a healthy normal life. Take it from a now wise old man, Viagra can do nothing for a man worth the ravage injury it can cause. I truly was blessed with everything a man could ask for before my adventure with Viagra. I would greatly like to work with others to prevent additional injury to innocent people.

You are probably aware of the spouse abuse and murders at Fort Bragg North Carolina. I understand there is a task force from the Pentagon investigating the issue of four wives killed in three months. I wondered if anyone has investigated to see if any of the servicemen were on Viagra?

Travis L. Crim

Travis L. Crim
1211 N. Marshall
Henderson, Texas 75652
(903) 657-6329

457 total views, no views today

09/24/1999 – John Horgan New York Times Interview

Here’s an insightful interview from the New York Time with Mr. John
Horgan, entitled “A Heretic Takes On the Science of the Mind.”

In 1996, Mr. Horgan, then a senior writer with The Scientific American,
published “The End of Science: Facing the Limits of Knowledge in the
Twilight of the Scientific Age,” a 281-page essay in which he argued
that scientific inquiry has gone about as far as it can go and that the
questions remaining for it to answer are unanswerable. Many scientists
were outraged, but the book sold nearly 200,000 copies.

This month, Mr. Horgan will no doubt be making a new set of enemies
with the release of his latest work — “The Undiscovered Mind — How
the Human Mind Defies Replication, Medication and Explanation” (Free
Press, $25). “I think of myself as a heretic,” he says, “who is
challenging the central dogma that scientific progress is eternal.”

Copyright 1999 The New York Times Company

http://www10.nytimes.com/library/national/science/092199sci-conversatio
n-horgan.html

537 total views, no views today